Inequalities for minimal covering sets in set systems of given rank

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

A set T is a covering set of a set system F if T∩F≠∅ for all F ε{lunate} F. We present inequalities for covering sets that are minimal under inclusion. As an application, we improve some old results of Erdös and Lovász concerning the number of edges in a hypergraph critical with respect to matching number.

Original languageEnglish
Pages (from-to)187-195
Number of pages9
JournalDiscrete Applied Mathematics
Volume51
Issue number1-2
DOIs
Publication statusPublished - Jun 22 1994

Fingerprint

Set Covering
Set Systems
Matching number
Hypergraph
Inclusion

ASJC Scopus subject areas

  • Computational Theory and Mathematics
  • Applied Mathematics
  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Inequalities for minimal covering sets in set systems of given rank. / Tuza, Z.

In: Discrete Applied Mathematics, Vol. 51, No. 1-2, 22.06.1994, p. 187-195.

Research output: Contribution to journalArticle

@article{966cc41575234c71874f48ba873ad39a,
title = "Inequalities for minimal covering sets in set systems of given rank",
abstract = "A set T is a covering set of a set system F if T∩F≠∅ for all F ε{lunate} F. We present inequalities for covering sets that are minimal under inclusion. As an application, we improve some old results of Erd{\"o}s and Lov{\'a}sz concerning the number of edges in a hypergraph critical with respect to matching number.",
author = "Z. Tuza",
year = "1994",
month = "6",
day = "22",
doi = "10.1016/0166-218X(94)90108-2",
language = "English",
volume = "51",
pages = "187--195",
journal = "Discrete Applied Mathematics",
issn = "0166-218X",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - Inequalities for minimal covering sets in set systems of given rank

AU - Tuza, Z.

PY - 1994/6/22

Y1 - 1994/6/22

N2 - A set T is a covering set of a set system F if T∩F≠∅ for all F ε{lunate} F. We present inequalities for covering sets that are minimal under inclusion. As an application, we improve some old results of Erdös and Lovász concerning the number of edges in a hypergraph critical with respect to matching number.

AB - A set T is a covering set of a set system F if T∩F≠∅ for all F ε{lunate} F. We present inequalities for covering sets that are minimal under inclusion. As an application, we improve some old results of Erdös and Lovász concerning the number of edges in a hypergraph critical with respect to matching number.

UR - http://www.scopus.com/inward/record.url?scp=0042007070&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0042007070&partnerID=8YFLogxK

U2 - 10.1016/0166-218X(94)90108-2

DO - 10.1016/0166-218X(94)90108-2

M3 - Article

AN - SCOPUS:0042007070

VL - 51

SP - 187

EP - 195

JO - Discrete Applied Mathematics

JF - Discrete Applied Mathematics

SN - 0166-218X

IS - 1-2

ER -